Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 28, 2014, 1:12 AM CDT for 8 counties in Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 1:12 AM CDT (06:12 UTC)
- Expired
- Mar 28, 2014, 3:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:00 AM CDT | FLASH FLOOD | Union Church, MS | A FEW CREEKS OVERFLOWED AND FORCED TEMPORARY CLOSURE OF ROADS...REPORTED BY PLEASANT HILL GROCERY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
852
WGUS54 KJAN 280612
FFWJAN
MSC001-021-029-037-063-077-085-127-280815-
/O.NEW.KJAN.FF.W.0009.140328T0612Z-140328T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PINOLA...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 315 AM CDT
* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN MOVING REPEATEDLY EASTWARD ACROSS THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIVERS...
HARRISVILLE...ROCKPORT...HOPEWELL...GALLMAN...MARTINSVILLE...
GLANCY...ALLEN...BARLOW...DENTVILLE...CARPENTER...PLEASANT HILL...
HERMANVILLE...PEYTON...PATTISON...ALCORN...MCBRIDE...BLUE HILL...
RED LICK...LORMAN...CHURCH HILL...OMA...UNION AND PORT GIBSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES CAN BE EXPECTED IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3164 9150 3162 9141 3175 9137 3176 9126
3176 9137 3184 9135 3186 9130 3180 9127
3182 9125 3186 9127 3198 9115 3205 9071
3205 8998 3177 8995 3176 8997 3160 8998
3150 9144 3153 9146 3159 9140 3161 9152
$$
EEC1 follow-up statement
774
WGUS74 KJAN 280717
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT FRI MAR 28 2014
MSC001-021-029-037-063-077-085-127-280815-
/O.CON.KJAN.FF.W.0009.000000T0000Z-140328T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON MS-FRANKLIN MS-
COPIAH MS-CLAIBORNE MS-
217 AM CDT FRI MAR 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
CLAIBORNE...COPIAH...FRANKLIN...JEFFERSON...LAWRENCE...LINCOLN...
SIMPSON AND ADAMS COUNTIES...
AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN MOVING EASTWARD ACROSS THE
WARNED AREA. ADDITIONAL PERIODS OF ADDITIONAL HEAVY RAIN CAN BE
EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINOLA...
SHIVERS...HARRISVILLE...ROCKPORT...HOPEWELL...GALLMAN...
MARTINSVILLE...GLANCY...BARLOW...DENTVILLE...CARPENTER...
HERMANVILLE...PEYTON...PATTISON...ALCORN...MCBRIDE...BLUE HILL...RED
LICK...LORMAN...UNION...PORT GIBSON...HAZLEHURST AND CRYSTAL SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3164 9150 3162 9141 3175 9137 3176 9126
3176 9137 3184 9135 3186 9130 3180 9127
3182 9125 3186 9127 3198 9115 3205 9071
3205 8998 3177 8995 3176 8997 3160 8998
3150 9144 3153 9146 3159 9140 3161 9152
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 9:51 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 27, 9:51 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 951 PM CDT THU MAR 27 2014 .UPDATE... CONSIDERING ISSUANCE OF A FLASH FLOOD WATCH FOR CENTRAL/SOUTHERN PORTIONS OF THE FORECAST AREA. IMPRESSIVE HEAVY RAIN SET-UP WITH SPLIT UPPER LEVEL JET STRUCTURE AND LEFT EXIT REGION OF SUBTROPICAL JET STREAM ANCHORING CURRENT CONVECTIVE SYSTEM OVER THE AREA. PERSISTENT UPSTREAM LOW LEVEL THETAE ADVECTION IS STRONG AND WILL HELP TO MAINTAIN THE SYSTEM FOR MUCH OF THE NIGHT. EVENING RAOB AT JAN WAS NOT THE MOST EFFICIENT LOOKING WITH A 1.28 PRECIPITABLE WATER...BUT EXPECT CONTINUED MOISTENING TO MAKE THE AIRMASS MORE SUPPORTIVE OF HEAVY RAIN. OTHERWISE...THE FORECAST IS GENERALLY ON TRACK AND WILL CONTINUE TO MENTION POSSIBLITY OF A FEW STRONG/SEVERE STORMS CONTINUING AT LEAST FOR THE NEXT SEVERAL HOURS. /EC/ && .PREV DISCUSSION... /ISSUED 355 PM CDT THU MAR 27 2014/ SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND TEMPS. LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND 1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL MAINTAIN WIND ADVISORY UNTIL 9 PM. DEWPOINTS ACROSS THE REGION WERE IN THE 40S AND 50S ACROSS THE REGION. FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK. WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA. FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON AND EVENING. THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6 TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40 KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT. WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S. FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN COOL DOWN IN THE 40S FOR SATURDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS. AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY MORNING. /17/ SUNDAY THROUGH WEDNESDAY BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE MOVING OUT OF THE SW US. GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 27, 10:48 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1048 PM CDT THU MAR 27 2014 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-290400- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 1048 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...FRIDAY INTO FRIDAY NIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT STORMS WITH THE POTENTIAL FOR QUARTER TO GOLF BALL SIZE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY THROUGH FRIDAY NIGHT. LAZ024>026-MSZ043>066-290400- CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES- 1048 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY FLOODING RISK...ELEVATED TIMING...REMAINDER OF TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY LATE FRIDAY INTO FRIDAY NIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN WILL PERSIST OVER THE AREA FOR MUCH OF THE NIGHT. A FEW SEVERE STORMS CONTAINING QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS COULD DEVELOP TONIGHT. A GREATER RISK FOR SEVERE WEATHER WILL DEVELOP LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT WHEN A POTENT COMINATION OF INSTABILITY AND WIND SHEAR WILL EXIST OVER THE AREA. STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TONIGHT THROUGH FRIDAY NIGHT. MSZ072>074-290400- MARION-LAMAR-FORREST- 1048 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY FRIDAY A FEW SEVERE STORMS CONTAINING QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS COULD DEVELOP TONIGHT. A GREATER RISK FOR SEVERE WEATHER WILL DEVELOP LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT WHEN A POTENT COMINATION OF INSTABILITY AND WIND SHEAR WILL EXIST OVER THE AREA. STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TONIGHT THROUGH FRIDAY NIGHT. EC && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 27, 9:34 PM CDT, 3 hours 38 minutes before
LAZ024-026-280305-
CONCORDIA LA-CATAHOULA LA-
934 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF LARTO AT 934
PM CDT...MOVING EAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3138 9201 3153 9201 3157 9172 3133 9171
3133 9202 3138 9202
TIME...MOT...LOC 0234Z 268DEG 29KT 3143 9199
BKLocal storm report, Mar 27, 11:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1152 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 4 N KIRBY 31.57N 90.98W
03/27/2014 E0.88 INCH FRANKLIN MS EMERGENCY MNGR
SEVERAL REPORTS OF PENNY TO NICKEL SIZE HAIL IN THE
OLDENBURG COMMUNITY
&&
DLSpecial weather statement, Mar 28, 12:00 AM CDT, 1 hour 12 minutes before
MSZ073-074-280530-
LAMAR MS-FORREST MS-
1200 AM CDT FRI MAR 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CDT FRI MAR 28 2014
...STRONG STORM APPROACHING HATTIESBURG...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PURVIS AT
MIDNIGHT CDT...MOVING NORTHEAST AT 50 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3110 8943 3121 8954 3144 8925 3144 8914
3127 8914
TIME...MOT...LOC 0500Z 230DEG 42KT 3120 8941
BKLocal storm report, Mar 28, 12:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL MCNAIR 31.64N 91.04W
03/27/2014 E1.00 INCH JEFFERSON MS PUBLIC
&&
DLLocal storm report, Mar 28, 12:22 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 5 W PURVIS 31.14N 89.49W
03/27/2014 E0.25 INCH LAMAR MS PUBLIC
1210 AM HAIL 5 SW HATTIESBURG 31.26N 89.36W
03/28/2014 E0.25 INCH LAMAR MS PUBLIC
IN OAK GROVE
1211 AM HAIL 3 SW HATTIESBURG 31.28N 89.34W
03/28/2014 E0.25 INCH FORREST MS LAW ENFORCEMENT
IN WEST HATTIESBURG
&&
DLSpecial weather statement, Mar 28, 12:50 AM CDT, 22 minutes before
LAZ023-024-280610-
FRANKLIN LA-CATAHOULA LA-
1250 AM CDT FRI MAR 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 AM CDT FRI MAR 28 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES SOUTHWEST OF JIGGER AT 1251 AM CDT...MOVING
NORTHEAST AT 45 MPH.
PEOPLE IN NORTHEASTERN CATAHOULA AND SOUTHERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3203 9191 3221 9155 3220 9150 3215 9149
3214 9151 3211 9150 3210 9151 3209 9149
3202 9151 3200 9150 3186 9184 3197 9191
TIME...MOT...LOC 0551Z 242DEG 41KT 3198 9178
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 15 min |
| Mar 27, 7:35 PM CDT | Special Weather Statement | JAN | Webster | 20 min |
| Mar 27, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 36 min |
| Mar 27, 8:09 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Mar 27, 9:23 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Mar 27, 9:55 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more | 7 hr |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 27, 11:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 27, 11:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 21 min |
| Mar 27, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 48 min |
| Mar 28, 12:00 AM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 28, 2:22 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 28 min |
| Mar 28, 6:13 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 47 min |
| Mar 28, 6:47 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 118 min |
| Mar 28, 7:01 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 119 min |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Clarke | 36 hr |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Leake | 3 days |
| Mar 28, 3:38 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 15 more | 11 hr |
| Mar 28, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.